Is progesterone the reason I'm out of sync?

After 16 years of anxiety, and an ectopic pregnancy I discovered my progesterone was low and was put on natural progesterone.

Initially I felt really strange then almost worst... more depressed even. I read on the website that this could be from my estrogen being triggered, so I reduced the dose of progestrone which worked.

I started cramping as I continued taking them when my period was due (my doctor said to do this), but the cramping was so bad so I stopped taking them and now I have had a two week period that won't stop. My doctor says I should stay on them non stop, but I have read you are meant to go off them for a week or so during your normal cycle. I am usually spot on regular, 26 days with three days of bleeding so I don't know what's happening.

Should I come off the progesterone or keep taking them? Is the progesterone making me bleed non stop... very light bleeding by the way!

Comments for Is progesterone the reason I'm out of sync?

Click here to add your own comments

Aug 03, 2009
Is progesterone the reason I'm out of sync?
by: Wray

Oral progesterone is usually not an effective way of using progesterone. Much of it gets destroyed as it passes through the gut and liver. Injections, suppositories and creams are well absorbed so I suggest you switch to one of these. Please make sure the dose is between 100-200mg/day, this in the range used in successful studies on progesterone.

The progesterone is not making you bleed non stop, in fact it's very effective at preventing and stopping this! It's probably because you are not following your cycle and not using enough. If you still have a cycle it's best to follow it when using progesterone. Please have a look at this web page on how to use it.

Take care, Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone levels.

Search over 7,500 pages on this site...